Alert archive / Kentucky / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 142, NWS Jackson, KY

October 7, 2014Laurel County, Pulaski County, Rockcastle County, Kentucky

NWS Jackson, KY issued this severe thunderstorm warning at Oct 7, 2014, 5:05 AM EDT for Laurel County, Pulaski County, Rockcastle County, Kentucky. It was in force for 40 min. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Oct 7, 2014, 5:05 AM EDT (09:05 UTC)
Expired
Oct 7, 2014, 5:45 AM EDT
In force
40 min
Issued by
NWS Jackson, KY
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Laurel County, KY, Pulaski County, KY, Rockcastle County, KY

The radar

The Jackson,KY radar (KJKL), 138 km from the middle of the area, began a volume at 09:07 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Oct 7, 5:23 AM EDTTSTM WND DMGSomerset, KYA TREE WAS BLOWN DOWN AND ONTO A HOUSE ON JARVIS AVE IN SOMEREST. THE DOWNED TREE ALSO BROUGHT DOWN POWER LINES BETWEEN HWY 914 AND BOURNE AVE IN SOMERSET.
Oct 7, 5:23 AM EDTTSTM WND DMGSomerset, KYA TREE WAS BLOWN DOWN ON JARVIS AVE IN SOMERSET. THE DOWNED TREE ALSO BROUGHT DOWN POWER LINES BETWEEN HWY 914 AND BOURNE AVE IN SOMERSET.
Oct 7, 5:23 AM EDTHAIL 0.25Somerset, KYPEA SIZE HAIL WAS COVERING THE GROUND AT A FILLING STATION IN SOMERSET.
Oct 7, 5:30 AM EDTHAIL 0.25Shopville, KYPEA SIZE HAIL WAS COVERING THE GROUND ALONG HWY 80 IN SHOPVILLE.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 18 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 9.1 hours before the alert went out and 197 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 2014-10-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1087 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 2014-10-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 187 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1087 J/kg
Mixed-layer CIN
-23 J/kg
Mixed-layer LCL
1150 m above ground
0-6 km bulk shear
56 kt
0-1 km storm-relative helicity
187 m²/s²
0-3 km storm-relative helicity
273 m²/s²
Significant tornado parameter
1.0
Supercell composite
4.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

572 
WUUS53 KJKL 070905
SVRJKL
KYC125-199-203-070945-
/O.NEW.KJKL.SV.W.0142.141007T0905Z-141007T0945Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON KY
505 AM EDT TUE OCT 7 2014

THE NATIONAL WEATHER SERVICE IN JACKSON KY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WEST CENTRAL LAUREL COUNTY IN SOUTH CENTRAL KENTUCKY...
  CENTRAL PULASKI COUNTY IN SOUTH CENTRAL KENTUCKY...
  SOUTH CENTRAL ROCKCASTLE COUNTY IN SOUTH CENTRAL KENTUCKY...

* UNTIL 545 AM EDT

* AT 504 AM EDT...A SEVERE THUNDERSTORM WAS LOCATED 5 MILES WEST OF
  FAUBUSH...AND MOVING EAST AT 40 MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.

  SOURCE...RADAR INDICATED.

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
           ROOFS...SIDING AND TREES.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  FAUBUSH AND CAINS STORE AROUND 510 AM EDT.
  NAOMI AROUND 515 AM EDT.
  NANCY AND PULASKI COUNTY PARK AROUND 520 AM EDT.
  HOGUE AROUND 525 AM EDT.
  SOMERSET AND FERGUSON AROUND 530 AM EDT.
  RUTH AND DABNEY AROUND 540 AM EDT.

OTHER LOCATIONS IN THE WARNING INCLUDE SOMERSET PULASKI COUNTY
AIRPORT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE IMMEDIATELY FOR LARGE HAIL AND DEADLY CLOUD TO GROUND
LIGHTNING. SEEK SHELTER INSIDE A WELL-BUILT STRUCTURE. STAY AWAY FROM
WINDOWS.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!

&&

LAT...LON 3712 8491 3714 8488 3725 8424 3708 8423
      3700 8485 3703 8489 3705 8491 3710 8491
TIME...MOT...LOC 0905Z 255DEG 33KT 3705 8491

HAIL...1.00IN
WIND...60MPH

$$

RICHEY
2 follow-up statements
693 
WWUS53 KJKL 070925
SVSJKL

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
525 AM EDT TUE OCT 7 2014

KYC125-199-203-070945-
/O.CON.KJKL.SV.W.0142.000000T0000Z-141007T0945Z/
PULASKI KY-ROCKCASTLE KY-LAUREL KY-
525 AM EDT TUE OCT 7 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR WEST CENTRAL
LAUREL...SOUTH CENTRAL ROCKCASTLE AND CENTRAL PULASKI COUNTIES UNTIL
545 AM EDT...

AT 523 AM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR PULASKI COUNTY
PARK...AND MOVING EAST AT 40 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.

SOURCE...RADAR INDICATED.

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
         ROOFS...SIDING AND TREES.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  SOMERSET AND FERGUSON AROUND 530 AM EDT.
  RUTH AND DABNEY AROUND 540 AM EDT.
  SHOPVILLE AND BENT AROUND 545 AM EDT.

OTHER LOCATIONS IN THE WARNING INCLUDE SOMERSET PULASKI COUNTY
AIRPORT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE IMMEDIATELY FOR LARGE HAIL AND DEADLY CLOUD TO GROUND
LIGHTNING. SEEK SHELTER INSIDE A WELL-BUILT STRUCTURE. STAY AWAY FROM
WINDOWS.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!

&&

LAT...LON 3704 8471 3706 8471 3710 8473 3712 8472
      3717 8473 3725 8424 3708 8423 3702 8470
TIME...MOT...LOC 0925Z 255DEG 33KT 3710 8469

HAIL...1.00IN
WIND...60MPH

$$

RICHEY
108 
WWUS53 KJKL 070946
SVSJKL

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
546 AM EDT TUE OCT 7 2014

KYC125-199-203-070956-
/O.EXP.KJKL.SV.W.0142.000000T0000Z-141007T0945Z/
PULASKI KY-ROCKCASTLE KY-LAUREL KY-
546 AM EDT TUE OCT 7 2014

...THE SEVERE THUNDERSTORM WARNING FOR WEST CENTRAL LAUREL...SOUTH
CENTRAL ROCKCASTLE AND CENTRAL PULASKI COUNTIES HAS EXPIRED...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
HOWEVER...SMALL HAIL AND GUSTY WINDS ARE STILL POSSIBLE WITH THIS 
THUNDERSTORM.

LAT...LON 3704 8471 3706 8471 3710 8473 3712 8472
      3717 8473 3725 8424 3708 8423 3702 8470
TIME...MOT...LOC 0925Z 255DEG 33KT 3710 8469

$$

GEOGERIAN

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 7, 4:53 AM EDT, 12 minutes earlier.

Area forecast discussion, Oct 7, 4:53 AM EDT, 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON KY
453 AM EDT TUE OCT 7 2014

.SHORT TERM...(TODAY THROUGH WEDNESDAY)
ISSUED AT 340 AM EDT TUE OCT 7 2014

NEW ROUNDS OF SHOWERS AND STORMS TAKING PLACE ACROSS CENTRAL AND
EASTERN KENTUCKY EARLY THIS MORNING. NONE OF THE FORECAST MODELS HAVE
REALLY BEEN PICKING UP ON THIS ACTIVITY...SO THE FORECAST GRIDS
THROUGH 12Z TODAY WERE UPDATED TO REFLECT CURRENT TRENDS IN RADAR
IMAGERY AND OBSERVATIONS FROM AROUND THE REGION. THE FORECAST FROM
12Z TODAY THROUGH 0Z THURSDAY WAS HANDLED BEST BY A COMBINATION OF
THE HRRR MODEL AND A MODIFIED VERSION OF THE LATEST CONSALL RUN.
AFTER THE CURRENT ROUND OF SHOWERS AND STORMS FINALLY MOVES OUT OF
THE AREA EARLY THIS MORNING...THERE SHOULD BE A BRIEF LULL IN THE
ACTION THROUGH ABOUT 15Z. AFTER THAT...SHOWERS AND STORMS ARE
EXPECTED TO FIRE QUICKLY...AS A SHORT WAVE TROUGH ROTATES AROUND THE
BASED OF A MUCH LARGE SCALE LOW PRESSURE SYSTEM ALOFT. CURRENT OBS
ARE ALSO SUGGESTING THE PRESENCE OF SOME SORT OF WEAK SURFACE
BOUNDARY ACROSS CENTRAL AND EASTERN KENTUCKY. THIS BOUNDARY WILL ALSO
PROVIDE AN ADDITIONAL FORCING MECHANISM FOR SHOWER AND STORM
FORMATION LATER THIS MORNING. THAT ALL BEING SAID...THE MOST ACTIVE
PART OF THE DAY LOOKS TO BE BETWEEN LATE THIS MORNING THROUGH EARLY
THIS EVENING DURING THE PASSAGE OF THE SHORT WAVE. THE MOST INTENSE
THUNDERSTORM ACTIVITY WILL LIKELY OCCUR DURING THE AFTERNOON HOURS
DURING PEAK HEATING AND WHILE A 40 TO 60 KT LOW LEVEL JET MOVES
ACROSS THE AREA ALONG THE BASE OF THE UPPER LEVEL WEATHER SYSTEM.
SMALL HAIL...LOCALLY HEAVY RAINFALL...AND FREQUENT LIGHTING WILL BE
THE PRIMARY THREATS WITH ANY STORMS THAT OCCUR TODAY.

TEMPERATURES THE NEXT COUPLE OF DAYS WILL PROBABLY BE SLIGHTLY BELOW
NORMAL DUE TO THE INFLUENCE OF WIDESPREAD CLOUDS AND PRECIPITATION
AND THE SHIFTING OF WINDS FROM THE SOUTH TO THE WEST AND NORTHWEST
AFTER THE UPPER TROUGH AXIS PASSES OFF TO OUR EAST. HIGHS TODAY AND
TOMORROW SHOULD TOP OUT AROUND 70 WITH TONIGHTS LOWS DROPPING INTO
THE UPPER 40S AND LOWER 50S FROM NORTH TO SOUTH.

.LONG TERM...(WEDNESDAY NIGHT THROUGH MONDAY)
ISSUED AT 453 AM EDT TUE OCT 7 2014

AN UNSETTLED PERIOD WITH NEAR TO SLIGHTLY ABOVE NORMAL TEMPERATURES
CONTINUES TO LOOK IN THE OFFING FOR EASTERN KENTUCKY AS A SURFACE
FRONTAL BOUNDARY WILL GET HUNG UP ACROSS THE AREA FROM THURSDAY NIGHT
THROUGH SUNDAY. THERE CONTINUES TO BE MODEL DIFFERENCES IN THE
POSITION AND TIMING OF THE FRONT AND INDIVIDUAL BOUTS OF UPPER LEVEL
FORCING. WILL LEAN TOWARD THE ECMWF MORE DUE TO ITS BETTER CONTINUITY
COMPARED TO THAT OF THE GFS. THIS BOUNDARY WILL EVENTUALLY LIFT NORTH
OF THE AREA EARLY NEXT WEEK...PERHAPS BRINGING A TEMPORARY REPRIEVE
AS DEEPER TROUGHING BECOMES ESTABLISHED ACROSS THE CENTRAL CONUS. A
FINAL COLD FRONT WILL EVENTUALLY SWEEP THROUGH THE AREA...POSSIBLY AS
LATE AS NEXT TUESDAY OR WEDNESDAY.

&&

.AVIATION...(FOR THE 06Z TAFS THROUGH 06Z TUESDAY NIGHT)
ISSUED AT 128 AM EDT TUE OCT 7 2014

THE INITIAL FOCUS IN THE TAFS WILL BE SHOWERS AND THUNDERSTORMS THAT
WILL BE AFFECTING JKL TO BEGIN THE TAF PERIOD. THESE STORMS WILL
PRODUCE LOCALLY HEAVY RAINFALL...FREQUENT LIGHTNING AND GUSTY WINDS
AT THE AIRPORT BETWEEN 530 AND 6Z. BASED ON UPSTREAM RADAR
IMAGERY...IT APPEARS THE TAF SITES SHOULD BE RELATIVE FREE OF
PRECIPITATION FOR THE NEXT SEVERAL HOURS. LOW AND MIDDLE LEVEL CLOUD
COVER...AND PERHAPS SOME FOG...WILL LIKELY PLAGUE THE TAF SITES FROM
TIME TO TIME THROUGH 15Z OR SO TODAY. THE NEXT MAJOR ROUND OF SHOWERS
AND STORMS IS EXPECTED TO AFFECT EASTERN KENTUCKY BY 16 OR 17Z
TODAY...LASTING THROUGH AROUND 0Z THIS EVENING...AS AN AREA OF LOW
PRESSURE ALOFT MOVES ACROSS THE OHIO AND TENNESSEE VALLEY REGIONS.
AFTER 0Z...ISOLATED TO SCATTERED SHOWERS AND STORMS WILL LINGER
THROUGH THE END OF THE TAF PERIOD. MVFR TO IFR CONDITIONS WILL BE
POSSIBLE WITH ANY THUNDERSTORMS.

&&

.JKL WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...AR
LONG TERM...GEOGERIAN
AVIATION...AR
Hazardous weather outlook, Oct 7, 4:12 AM EDT, 53 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON KY
412 AM EDT TUE OCT 7 2014

KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-081115-
FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE-
JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN-
ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT-
OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE-
INCLUDING THE CITIES OF...FLEMINGSBURG...MOUNT STERLING...
OWINGSVILLE...MOREHEAD...IRVINE...STANTON...FRENCHBURG...
MOUNT VERNON...MCKEE...SOMERSET...LONDON...MONTICELLO...
WHITLEY CITY...CORBIN...WILLIAMSBURG...BARBOURVILLE...MIDDLESBORO...
PINEVILLE...HARLAN...SANDY HOOK...WEST LIBERTY...PAINTSVILLE...
CAMPTON...SALYERSVILLE...PRESTONSBURG...BEATTYVILLE...JACKSON...
HINDMAN...BOONEVILLE...HAZARD...MANCHESTER...HYDEN...WHITESBURG...
INEZ...PIKEVILLE
412 AM EDT TUE OCT 7 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY.

.DAY ONE...TODAY AND TONIGHT.

THUNDERSTORMS WILL AFFECT MANY LOCATIONS ACROSS EASTERN KENTUCKY
THROUGH EARLY THIS EVENING. SOME STORMS COULD PRODUCE LOCALLY HEAVY
RAINFALL...SMALL HAIL...DAMAGING WIND GUSTS...AND FREQUENT CLOUD TO
GROUND LIGHTING.

ISOLATED MINOR FLOODING OF LOW LYING AREAS MAY ALSO OCCUR WHERE
THUNDERSTORMS MOVE REPEATEDLY ACROSS THE SAME LOCATIONS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

THUNDERSTORMS WILL BE POSSIBLE THURSDAY THROUGH MONDAY...MAINLY
DURING THE AFTERNOON AND EVENING HOURS.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT ANY INSTANCES OF FLOODING...WIND
DAMAGE...OR HAIL TO THE JACKSON WEATHER OFFICE TODAY.

AR

In the hours before

Special weather statement, Oct 7, 2:52 AM EDT, 2 hours 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
252 AM EDT TUE OCT 7 2014

KYZ106-109-070715-
MAGOFFIN-MORGAN-
252 AM EDT TUE OCT 7 2014

...A STRONG THUNDERSTORM TO AFFECT THE FOLLOWING COUNTIES THROUGH 315
AM EDT TUESDAY MORNING...

   NORTHERN MAGOFFIN AND
   EXTREME SOUTH CENTRAL MORGAN.

AT 252 AM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR NETTY...OR 10
MILES WEST OF SALYERSVILLE...MOVING EAST AT 30 MPH.

LOCATIONS AFFECTED INCLUDE...BUT ARE NOT LIMITED TO...GIFFORD AROUND
300 AM EDT...LICKSBURG AROUND 305 AM EDT...STRINGTOWN AROUND 310 AM
EDT...FALCON AROUND 315 AM EDT...

RESIDENTS SHOULD EXPECT VERY HEAVY RAIN...WITH RAINFALL RATES OF UP
TO 1 INCH PER HOUR...GUSTY WINDS OF 30 TO 40 MPH...FREQUENT
LIGHTNING AND SMALL HAIL IN THESE AREAS.

THE HEAVY RAIN WILL LIKELY CAUSE PONDING OF WATER ON AREA ROADWAYS.
MOTORISTS ARE URGED TO DRIVE CAREFULLY.

&&

LAT...LON 3783 8298 3782 8299 3780 8296 3776 8294
      3775 8295 3772 8326 3777 8328 3785 8299
TIME...MOT...LOC 0652Z 259DEG 27KT 3775 8322

GEOGERIAN
Special weather statement, Oct 7, 3:14 AM EDT, 1 hour 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
314 AM EDT TUE OCT 7 2014

KYZ068-069-079-070745-
PULASKI-ROCKCASTLE-JACKSON-
314 AM EDT TUE OCT 7 2014

...A STRONG THUNDERSTORM TO AFFECT THE FOLLOWING COUNTIES THROUGH 345
AM EDT TUESDAY MORNING...

   WEST CENTRAL JACKSON...
   EXTREME NORTH CENTRAL PULASKI AND
   CENTRAL ROCKCASTLE.

AT 314 AM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR BEE LICK...OR
9 MILES WEST OF MOUNT VERNON...MOVING EAST AT 35 MPH.

LOCATIONS AFFECTED INCLUDE...BUT ARE NOT LIMITED TO...OTTOWA AROUND
320 AM EDT...SPIRO AROUND 325 AM EDT...WELLHOPE AROUND 330 AM EDT...
PINE HILL AROUND 335 AM EDT...SINKS AROUND 340 AM EDT...

RESIDENTS SHOULD EXPECT VERY HEAVY RAIN...WITH RAINFALL RATES OF UP
TO 1 INCH PER HOUR...GUSTY WINDS OF 30 TO 40 MPH...FREQUENT
LIGHTNING AND SMALL HAIL IN THESE AREAS.

THE HEAVY RAIN WILL LIKELY CAUSE PONDING OF WATER ON AREA ROADWAYS.
MOTORISTS ARE URGED TO DRIVE CAREFULLY.

&&

LAT...LON 3736 8456 3734 8450 3745 8446 3741 8413
      3730 8417 3730 8418 3729 8419 3728 8422
      3724 8422 3725 8423 3724 8424 3732 8461
TIME...MOT...LOC 0714Z 279DEG 28KT 3736 8449

GEOGERIAN
Special weather statement, Oct 7, 3:16 AM EDT, 1 hour 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
316 AM EDT TUE OCT 7 2014

KYZ069-114-116-070745-
JACKSON-OWSLEY-CLAY-
316 AM EDT TUE OCT 7 2014

...A STRONG THUNDERSTORM TO AFFECT THE FOLLOWING COUNTIES THROUGH 345
AM EDT TUESDAY MORNING...

   SOUTHEASTERN JACKSON...
   CENTRAL OWSLEY AND
   NORTHWESTERN CLAY.

AT 316 AM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR GREEN HILL...
OR 10 MILES SOUTH OF MCKEE...MOVING EAST AT 35 MPH.

LOCATIONS AFFECTED INCLUDE...BUT ARE NOT LIMITED TO...SHEPHERDTOWN
AROUND 320 AM EDT...MALCOMB AROUND 325 AM EDT...SEXTONS CREEK AROUND
330 AM EDT...THOMAS AROUND 335 AM EDT...TRIXIE AROUND 340 AM EDT...

RESIDENTS SHOULD EXPECT VERY HEAVY RAIN...WITH RAINFALL RATES OF UP
TO 1 INCH PER HOUR...GUSTY WINDS OF 30 TO 40 MPH...FREQUENT
LIGHTNING AND SMALL HAIL IN THESE AREAS.

THE HEAVY RAIN WILL LIKELY CAUSE PONDING OF WATER ON AREA ROADWAYS.
MOTORISTS ARE URGED TO DRIVE CAREFULLY.

&&

LAT...LON 3741 8367 3727 8364 3725 8397 3733 8398
TIME...MOT...LOC 0716Z 261DEG 30KT 3729 8393

GEOGERIAN
Special weather statement, Oct 7, 3:43 AM EDT, 1 hour 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
343 AM EDT TUE OCT 7 2014

KYZ112-114>117-070830-
LESLIE-OWSLEY-PERRY-BREATHITT-CLAY-
343 AM EDT TUE OCT 7 2014

...A STRONG THUNDERSTORM TO AFFECT THE FOLLOWING COUNTIES THROUGH 430
AM EDT TUESDAY MORNING...

   EXTREME NORTH CENTRAL LESLIE...
   SOUTHEASTERN OWSLEY...
   NORTHWESTERN PERRY...
   SOUTHWESTERN BREATHITT AND
   NORTH CENTRAL CLAY.

AT 343 AM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR TRIXIE...OR 11
MILES SOUTH OF BOONEVILLE...MOVING EAST AT 30 MPH.

LOCATIONS AFFECTED INCLUDE...BUT ARE NOT LIMITED TO...MISTLETOE
AROUND 350 AM EDT...VALJEAN AROUND 355 AM EDT...MORRIS FORK AROUND
400 AM EDT...BUCKHORN AROUND 405 AM EDT...GAYS CREEK AROUND 410 AM
EDT...

RESIDENTS SHOULD EXPECT VERY HEAVY RAIN...WITH RAINFALL RATES OF UP
TO 1 INCH PER HOUR...GUSTY WINDS OF 30 TO 40 MPH...FREQUENT
LIGHTNING AND SMALL HAIL IN THESE AREAS.

THE HEAVY RAIN WILL LIKELY CAUSE PONDING OF WATER ON AREA ROADWAYS.
MOTORISTS ARE URGED TO DRIVE CAREFULLY.

&&

LAT...LON 3744 8334 3730 8333 3727 8372 3739 8374
TIME...MOT...LOC 0743Z 261DEG 27KT 3732 8367

GEOGERIAN
Special weather statement, Oct 7, 4:09 AM EDT, 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
409 AM EDT TUE OCT 7 2014

KYZ112-113-115-117-070845-
KNOTT-LESLIE-PERRY-BREATHITT-
409 AM EDT TUE OCT 7 2014

...A STRONG THUNDERSTORM TO AFFECT THE FOLLOWING COUNTIES THROUGH 445
AM EDT TUESDAY MORNING...

   WESTERN KNOTT...
   EXTREME NORTH CENTRAL LESLIE...
   NORTHERN PERRY AND
   SOUTH CENTRAL BREATHITT.

AT 409 AM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR KRYPTON...OR
11 MILES NORTHWEST OF HAZARD...MOVING EAST AT 35 MPH.

LOCATIONS AFFECTED INCLUDE...BUT ARE NOT LIMITED TO...NED AROUND 415
AM EDT...DICE AROUND 420 AM EDT...BULAN AROUND 425 AM EDT...FISTY
AROUND 430 AM EDT...CARRIE AROUND 435 AM EDT...

RESIDENTS SHOULD EXPECT VERY HEAVY RAIN...WITH RAINFALL RATES OF UP
TO 1 INCH PER HOUR...GUSTY WINDS OF 30 TO 40 MPH...FREQUENT
LIGHTNING AND SMALL HAIL IN THESE AREAS.

THE HEAVY RAIN WILL LIKELY CAUSE PONDING OF WATER ON AREA ROADWAYS.
MOTORISTS ARE URGED TO DRIVE CAREFULLY.

&&

LAT...LON 3748 8293 3725 8291 3726 8343 3740 8346
TIME...MOT...LOC 0809Z 265DEG 30KT 3732 8332

GEOGERIAN
Special weather statement, Oct 7, 4:34 AM EDT, 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
434 AM EDT TUE OCT 7 2014

KYZ109-110-112-113-115-120-070915-
KNOTT-MAGOFFIN-PERRY-PIKE-BREATHITT-FLOYD-
434 AM EDT TUE OCT 7 2014

...A STRONG THUNDERSTORM TO AFFECT THE FOLLOWING COUNTIES THROUGH 515
AM EDT TUESDAY MORNING...

   KNOTT...
   EXTREME SOUTHEASTERN MAGOFFIN...
   NORTHEASTERN PERRY...
   WEST CENTRAL PIKE...
   EAST CENTRAL BREATHITT AND
   SOUTHERN FLOYD.

AT 434 AM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR BEARVILLE...OR
NEAR HINDMAN...MOVING EAST AT 30 MPH.

LOCATIONS AFFECTED INCLUDE...BUT ARE NOT LIMITED TO...VEST AROUND 440
AM EDT...YELLOW MOUNTAIN AROUND 445 AM EDT...BOLYN AROUND 450 AM
EDT...MOUSIE AROUND 455 AM EDT...BETTY AROUND 500 AM EDT...

RESIDENTS SHOULD EXPECT VERY HEAVY RAIN...GUSTY WINDS OF 30 TO 40
MPH...FREQUENT LIGHTNING AND SMALL HAIL IN THESE AREAS.

THE HEAVY RAIN WILL LIKELY CAUSE PONDING OF WATER ON AREA ROADWAYS.
MOTORISTS ARE URGED TO DRIVE CAREFULLY.

&&

LAT...LON 3766 8259 3739 8248 3723 8311 3745 8317
TIME...MOT...LOC 0834Z 251DEG 25KT 3738 8305

RICHEY

The office that day

Everything else NWS Jackson, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 6, 8:17 PM EDTSpecial Weather StatementJKLJackson, Pulaski, Rockcastle58 min
Oct 6, 8:24 PM EDTSevere Thunderstorm WarningJKLJackson, Laurel, Pulaski, Rockcastle51 min
Oct 6, 8:51 PM EDTSpecial Weather StatementJKLBreathitt, Floyd, Magoffin, Martin54 min
Oct 6, 9:09 PM EDTSpecial Weather StatementJKLClay, Perry66 min
Oct 6, 9:12 PM EDTSpecial Weather StatementJKLJackson, Owsley, Pulaski, Rockcastle63 min
Oct 6, 9:14 PM EDTSevere Thunderstorm WarningJKLBreathitt, Clay, Estill, Jackson, Laurel, Lee and 3 more46 min
Oct 6, 9:42 PM EDTSpecial Weather StatementJKLBath, Fleming, Montgomery, Rowan63 min
Oct 6, 9:53 PM EDTAreal Flood AdvisoryJKLBreathitt, Clay, Estill, Jackson, Laurel, Lee and 4 more4 hr
Oct 6, 9:59 PM EDTAreal Flood AdvisoryJKLBreathitt, Floyd, Johnson, Knott, Magoffin, Martin and 4 more5 hr
Oct 6, 10:08 PM EDTSpecial Weather StatementJKLEstill, Lee, Menifee, Powell, Wolfe37 min
Oct 6, 10:16 PM EDTSpecial Weather StatementJKLPike44 min
Oct 6, 10:19 PM EDTSevere Thunderstorm WarningJKLEstill, Lee, Menifee, Montgomery, Morgan, Powell and 1 more26 min
Oct 6, 10:39 PM EDTSevere Thunderstorm WarningJKLLaurel, Pulaski, Rockcastle51 min
Oct 6, 10:44 PM EDTSpecial Weather StatementJKLElliott, Johnson, Magoffin, Menifee, Morgan, Wolfe31 min
Oct 6, 10:52 PM EDTSpecial Weather StatementJKLBell, Knox, McCreary, Whitley23 min
Oct 6, 11:00 PM EDTAreal Flood AdvisoryJKLFloyd, Knott, Pike2 hr
Oct 6, 11:21 PM EDTSpecial Weather StatementJKLBell, Harlan, Knox, Whitley24 min
Oct 6, 11:24 PM EDTSpecial Weather StatementJKLClay, Laurel36 min
Oct 6, 11:30 PM EDTSpecial Weather StatementJKLOwsley30 min
Oct 6, 11:46 PM EDTSevere Thunderstorm WarningJKLClay, Jackson, Laurel29 min
Oct 6, 11:55 PM EDTSpecial Weather StatementJKLHarlan35 min
Oct 7, 12:06 AM EDTAreal Flood AdvisoryJKLBreathitt, Clay, Knott, Laurel, Leslie, Letcher and 3 more114 min
Oct 7, 12:06 AM EDTSpecial Weather StatementJKLKnott39 min
Oct 7, 12:10 AM EDTSpecial Weather StatementJKLClay, Perry35 min
Oct 7, 12:59 AM EDTAreal Flood AdvisoryJKLFloyd, Knott, Letcher, Perry, Pike61 min
Oct 7, 1:59 AM EDTAreal Flood AdvisoryJKLBreathitt, Floyd, Magoffin91 min
Oct 7, 2:02 AM EDTSpecial Weather StatementJKLMagoffin28 min
Oct 7, 2:35 AM EDTSpecial Weather StatementJKLMagoffin40 min
Oct 7, 2:38 AM EDTSpecial Weather StatementJKLJackson, Rockcastle37 min
Oct 7, 2:52 AM EDTSpecial Weather StatementJKLMagoffin23 min
Oct 7, 3:14 AM EDTSpecial Weather StatementJKLRockcastle31 min
Oct 7, 3:16 AM EDTSpecial Weather StatementJKLOwsley29 min
Oct 7, 3:43 AM EDTSpecial Weather StatementJKLOwsley47 min
Oct 7, 4:09 AM EDTSpecial Weather StatementJKLKnott36 min
Oct 7, 4:34 AM EDTSpecial Weather StatementJKLFloyd, Knott41 min
Oct 7, 4:38 AM EDTAreal Flood AdvisoryJKLEstill, Jackson, Laurel, Lee, Owsley, Powell and 2 more3 hr
Oct 7, 4:57 AM EDTSevere Thunderstorm WarningJKLPulaski, Rockcastle48 min
Oct 7, 5:45 AM EDTSpecial Weather StatementJKLClay, Laurel45 min
Oct 7, 5:50 AM EDTAreal Flood AdvisoryJKLBreathitt, Clay, Jackson, Knott, Laurel, Leslie and 2 more3 hr
Oct 7, 4:11 PM EDTSevere Thunderstorm WarningJKLBath, Fleming, Menifee, Montgomery, Morgan, Rowan64 min
Oct 7, 4:17 PM EDTSpecial Weather StatementJKLJackson28 min
Oct 7, 4:19 PM EDTSevere Thunderstorm WarningJKLBath, Fleming, Rowan56 min
Oct 7, 4:25 PM EDTSevere Thunderstorm WarningJKLClay, Jackson, Laurel, Lee, Owsley, Pulaski and 1 more65 min
Oct 7, 4:36 PM EDTTornado WarningJKLBath, Fleming, Menifee, Montgomery, Rowan39 min
Oct 7, 4:41 PM EDTTornado WarningJKLJackson, Laurel, Rockcastle34 min
Oct 7, 5:09 PM EDTSevere Thunderstorm WarningJKLBath, Elliott, Floyd, Johnson, Magoffin, Menifee and 2 more66 min
Oct 7, 5:13 PM EDTTornado WarningJKLClay, Jackson, Laurel47 min
Oct 7, 5:24 PM EDTSevere Thunderstorm WarningJKLBreathitt, Clay, Harlan, Jackson, Knott, Laurel and 4 more66 min
Oct 7, 5:39 PM EDTTornado WarningJKLClay, Harlan, Leslie, Perry36 min
Oct 7, 6:00 PM EDTSpecial Weather StatementJKLMartin30 min
Oct 7, 6:14 PM EDTSevere Thunderstorm WarningJKLBath, Elliott, Menifee, Montgomery, Morgan, Rowan46 min
Oct 7, 6:45 PM EDTSpecial Weather StatementJKLBath15 min
Oct 7, 6:52 PM EDTSevere Thunderstorm WarningJKLBath, Elliott, Menifee, Montgomery, Morgan, Rowan53 min
Oct 7, 7:06 PM EDTTornado WarningJKLBath, Menifee, Montgomery24 min
Oct 7, 7:08 PM EDTSevere Thunderstorm WarningJKLJohnson, Magoffin, Martin, Morgan52 min
Oct 7, 7:08 PM EDTTornado WarningJKLJohnson, Magoffin, Morgan37 min
Oct 7, 7:21 PM EDTTornado WarningJKLBath, Elliott, Menifee, Morgan, Rowan24 min
Oct 7, 7:27 PM EDTAreal Flood AdvisoryJKLBath, Johnson, Magoffin, Martin, Menifee, Montgomery and 1 more4 hr
Oct 7, 7:27 PM EDTSevere Thunderstorm WarningJKLBath, Elliott, Fleming, Montgomery, Morgan, Rowan63 min
Oct 7, 7:33 PM EDTTornado WarningJKLBath, Menifee, Morgan42 min
Oct 7, 7:39 PM EDTTornado WarningJKLJohnson, Martin11 min
Oct 7, 7:41 PM EDTSevere Thunderstorm WarningJKLBath, Elliott, Johnson, Magoffin, Menifee, Montgomery and 1 more64 min
Oct 7, 7:57 PM EDTTornado WarningJKLElliott, Johnson, Morgan48 min

Nearby

Severe Thunderstorm Warnings in Kentucky, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.